August 2018, 38(8): 3955-3975. doi: 10.3934/dcds.2018172

Periodic linear motions with multiple collisions in a forced Kepler type problem

1. 

Fac. Ciências da Univ. Lisboa e Centro de Matemática, Aplicações Fundamentais e Investigação Operacional, Campo Grande, Edifício C6, piso 2, P-1749-016 Lisboa, Portugal

2. 

Centro de Matemática, Aplicações Fundamentais e Investigação Operacional, Campo Grande, Edifício C6, piso 2, P-1749-016 Lisboa, Portugal

* Corresponding author: Carlota Rebelo

Received  October 2017 Revised  March 2018 Published  May 2018

In [7] the author proved the existence of multiple periodic linear motions with collisions for a periodically forced Kepler problem. We extend this result obtaining periodic solutions with multiple collisions for a forced Kepler type problem. In order to do that we apply the Poincaré-Birkhoff theorem.

Citation: Carlota Rebelo, Alexandre Simões. Periodic linear motions with multiple collisions in a forced Kepler type problem. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 3955-3975. doi: 10.3934/dcds.2018172
References:
[1]

P. AmsterJ. HaddadR. Ortega and A. J. Ureña, Periodic motions in forced problems of Kepler type, NODEA, 18 (2011), 649-657. doi: 10.1007/s00030-011-0111-8.

[2]

F. Dalbono and C. Rebelo, Poincaré-Birkhoff fixed point theorem and periodic solutions of asymptotically linear planar Hamiltonian systems, Turin Fortnight Lectures on Nonlinear Analysis, Rend. Sem. Mat. Univ. Politec. Torino, 60 (2002), 233-263.

[3]

J. Franks, Generalizations of the Poincaré-Birkhoff theorem, Ann. of Math., 128 (1988), 139-151. doi: 10.2307/1971464.

[4]

M. W. Hirsch, Differential Topology, Springer-Verlag, 1976.

[5]

P. Le Calvez and J. Wang, Some remarks on the Poincaré-Birkhoff theorem, Proc. of the AMS, 138 (2010), 703-715. doi: 10.1090/S0002-9939-09-10105-3.

[6]

S. Marò, Periodic solution of a forced relativistic pendulum via twist dynamics, Topological Methods in Nonlinear Analysis, 42 (2013), 51-75.

[7]

R. Ortega, Linear motions in a periodically forced Kepler problem, Portugaliae Mathematica, 68 (2011), 149-176. doi: 10.4171/PM/1885.

[8]

A. Simões, Bouncing solutions in a generalized Kepler problem, Master Thesis, University of Lisbon, 2016.

[9]

H. L. Smith and P. Waltman, The Theory of the Chemostat: Dynamics of Microbial Competition, Cambridge University Press, 1995. doi: 10.1017/CBO9780511530043.

[10]

H. J. Sperling, The collision singularity in a perturbed two-body problem, Celestial Mechanics, 1 (1969/1970), 213-221. doi: 10.1007/BF01228841.

[11]

L. Zhao, Some collision solutions of the rectilinear periodically forced Kepler problem, Adv. Nonlinear Stud., 16 (2016), 45-49. doi: 10.1515/ans-2015-5021.

show all references

References:
[1]

P. AmsterJ. HaddadR. Ortega and A. J. Ureña, Periodic motions in forced problems of Kepler type, NODEA, 18 (2011), 649-657. doi: 10.1007/s00030-011-0111-8.

[2]

F. Dalbono and C. Rebelo, Poincaré-Birkhoff fixed point theorem and periodic solutions of asymptotically linear planar Hamiltonian systems, Turin Fortnight Lectures on Nonlinear Analysis, Rend. Sem. Mat. Univ. Politec. Torino, 60 (2002), 233-263.

[3]

J. Franks, Generalizations of the Poincaré-Birkhoff theorem, Ann. of Math., 128 (1988), 139-151. doi: 10.2307/1971464.

[4]

M. W. Hirsch, Differential Topology, Springer-Verlag, 1976.

[5]

P. Le Calvez and J. Wang, Some remarks on the Poincaré-Birkhoff theorem, Proc. of the AMS, 138 (2010), 703-715. doi: 10.1090/S0002-9939-09-10105-3.

[6]

S. Marò, Periodic solution of a forced relativistic pendulum via twist dynamics, Topological Methods in Nonlinear Analysis, 42 (2013), 51-75.

[7]

R. Ortega, Linear motions in a periodically forced Kepler problem, Portugaliae Mathematica, 68 (2011), 149-176. doi: 10.4171/PM/1885.

[8]

A. Simões, Bouncing solutions in a generalized Kepler problem, Master Thesis, University of Lisbon, 2016.

[9]

H. L. Smith and P. Waltman, The Theory of the Chemostat: Dynamics of Microbial Competition, Cambridge University Press, 1995. doi: 10.1017/CBO9780511530043.

[10]

H. J. Sperling, The collision singularity in a perturbed two-body problem, Celestial Mechanics, 1 (1969/1970), 213-221. doi: 10.1007/BF01228841.

[11]

L. Zhao, Some collision solutions of the rectilinear periodically forced Kepler problem, Adv. Nonlinear Stud., 16 (2016), 45-49. doi: 10.1515/ans-2015-5021.

Figure 1.  The restriction of a possible (according to Proposition 2) set $D$ to the strip $0\le t_0\le 2\pi$
Figure 2.  Cylinder $B$
[1]

Denis Blackmore, Jyoti Champanerkar, Chengwen Wang. A generalized Poincaré-Birkhoff theorem with applications to coaxial vortex ring motion. Discrete & Continuous Dynamical Systems - B, 2005, 5 (1) : 15-33. doi: 10.3934/dcdsb.2005.5.15

[2]

Zhengxin Zhou. On the Poincaré mapping and periodic solutions of nonautonomous differential systems. Communications on Pure & Applied Analysis, 2007, 6 (2) : 541-547. doi: 10.3934/cpaa.2007.6.541

[3]

Luca Biasco, Laura Di Gregorio. Periodic solutions of Birkhoff-Lewis type for the nonlinear wave equation. Conference Publications, 2007, 2007 (Special) : 102-109. doi: 10.3934/proc.2007.2007.102

[4]

D. P. Demuner, M. Federson, C. Gutierrez. The Poincaré-Bendixson Theorem on the Klein bottle for continuous vector fields. Discrete & Continuous Dynamical Systems - A, 2009, 25 (2) : 495-509. doi: 10.3934/dcds.2009.25.495

[5]

Sergey V. Bolotin, Piero Negrini. Variational approach to second species periodic solutions of Poincaré of the 3 body problem. Discrete & Continuous Dynamical Systems - A, 2013, 33 (3) : 1009-1032. doi: 10.3934/dcds.2013.33.1009

[6]

Paolo Perfetti. An infinite-dimensional extension of a Poincaré's result concerning the continuation of periodic orbits. Discrete & Continuous Dynamical Systems - A, 1997, 3 (3) : 401-418. doi: 10.3934/dcds.1997.3.401

[7]

Alessandro Fonda, Andrea Sfecci. Multiple periodic solutions of Hamiltonian systems confined in a box. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1425-1436. doi: 10.3934/dcds.2017059

[8]

Piernicola Bettiol, Hélène Frankowska. Lipschitz regularity of solution map of control systems with multiple state constraints. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 1-26. doi: 10.3934/dcds.2012.32.1

[9]

Jordi-Lluís Figueras, Àlex Haro. Triple collisions of invariant bundles. Discrete & Continuous Dynamical Systems - B, 2013, 18 (8) : 2069-2082. doi: 10.3934/dcdsb.2013.18.2069

[10]

Serge Tabachnikov. Birkhoff billiards are insecure. Discrete & Continuous Dynamical Systems - A, 2009, 23 (3) : 1035-1040. doi: 10.3934/dcds.2009.23.1035

[11]

Luigi Chierchia, Gabriella Pinzari. Planetary Birkhoff normal forms. Journal of Modern Dynamics, 2011, 5 (4) : 623-664. doi: 10.3934/jmd.2011.5.623

[12]

Marek Galewski, Renata Wieteska. Multiple periodic solutions to a discrete $p^{(k)}$ - Laplacian problem. Discrete & Continuous Dynamical Systems - B, 2014, 19 (8) : 2535-2547. doi: 10.3934/dcdsb.2014.19.2535

[13]

Shangbing Ai. Multiple positive periodic solutions for a delay host macroparasite model. Communications on Pure & Applied Analysis, 2004, 3 (2) : 175-182. doi: 10.3934/cpaa.2004.3.175

[14]

Cristian Bereanu, Petru Jebelean. Multiple critical points for a class of periodic lower semicontinuous functionals. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 47-66. doi: 10.3934/dcds.2013.33.47

[15]

Benjamin B. Kennedy. Multiple periodic solutions of state-dependent threshold delay equations. Discrete & Continuous Dynamical Systems - A, 2012, 32 (5) : 1801-1833. doi: 10.3934/dcds.2012.32.1801

[16]

John R. Graef, Lingju Kong, Min Wang. Existence of multiple solutions to a discrete fourth order periodic boundary value problem. Conference Publications, 2013, 2013 (special) : 291-299. doi: 10.3934/proc.2013.2013.291

[17]

Laura Olian Fannio. Multiple periodic solutions of Hamiltonian systems with strong resonance at infinity. Discrete & Continuous Dynamical Systems - A, 1997, 3 (2) : 251-264. doi: 10.3934/dcds.1997.3.251

[18]

C. Rebelo. Multiple periodic solutions of second order equations with asymmetric nonlinearities. Discrete & Continuous Dynamical Systems - A, 1997, 3 (1) : 25-34. doi: 10.3934/dcds.1997.3.25

[19]

Alexander M. Krasnosel'skii, Edward O'Grady, Alexei Pokrovskii, Dmitrii I. Rachinskii. Periodic canard trajectories with multiple segments following the unstable part of critical manifold. Discrete & Continuous Dynamical Systems - B, 2013, 18 (2) : 467-482. doi: 10.3934/dcdsb.2013.18.467

[20]

Claudianor O. Alves. Existence of periodic solution for a class of systems involving nonlinear wave equations. Communications on Pure & Applied Analysis, 2005, 4 (3) : 487-498. doi: 10.3934/cpaa.2005.4.487

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (49)
  • HTML views (80)
  • Cited by (0)

Other articles
by authors

[Back to Top]